MAUDE Adverse Event Report: ARTHREX, INC. PS TIBIAL BEARING, SIZE 4, 10MM, VIT E; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

ARTHREX, INC. PS TIBIAL BEARING, SIZE 4, 10MM, VIT E; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number PS TIBIAL BEARING, SIZE 4, 10MM, VIT E
Health Effect - Clinical Code Fall (1848)
Date of Event 12/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It has been reported that a patient who had a tka procedure (date pending) presented in the surgeon's clinic on (b)(6) 2020 with complaints of her knee feeling unstable.Follow up evaluation and x-rays were completed and reporter states it was evident that the tibial bearing implant ar-523-b410 (lot 115571546) had disassociated anteriorly.Patient did report having a fall incident reported approximately (b)(6) 2020.At that time knee joint was evaluated and assessed as stable.Revision procedure took place (b)(6) 2020.Full details on all explanted parts is pending.Additional information obtained 12/15/20: the original tka procedure was (b)(6) 2020.The only original implant that was explanted is the tibial bearing.Ar-523-b410.The bearing was replaced and all other tka components were left in the patient.
 
Additional Manufacturer Narrative
The device was found to have damaged and broken posterior locking tabs, damaged anterior locks, and a heavily worn inferior posterior surface.Heavy wear was also observed on the anterior side of the peg.The cause of the disengagement of the bearing from the tibial tray is undetermined and is likely due to damage to the posterior locking tabs, either during insertion or a subsequent event.Possible causes of the tabs damage include post-op trauma, misalignment with the tibial tray locking mechanism during insertion and subsequent impaction.The heavy inferior wear and peg wear likely occurred as a result of the bearing disengagement.

Brand Name
PS TIBIAL BEARING, SIZE 4, 10MM, VIT E
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11075937
Report Number1220246-2020-02431
Device Sequence Number3206498
Product Code MBH
UDI-Device Identifier00888867232464
UDI-Public00888867232464
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K153586
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberPS TIBIAL BEARING, SIZE 4, 10MM, VIT E
Device Catalogue NumberAR-523-B410
Device Lot Number115571546
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;